Hi all, I suffer from night terrors severely every night, screaming and yelling in my sleep. I'm sure its due to the ms Contin 160mgs per day I take for rheumatoid arthritis in all joints, a brain tumour, bladder prolapse and rectal problems, also a gastric ulcer with bleeding and heartburn from oesophageal constricture. The terrors are awful. Does anyone else suffer from these too?.
I do, and I feel for you. The thing that helped mine the most was getting my inflammation from lupus under control and taking a benzodiazepine sleeping pill, like temazepam. I also get them when my thyroid level gets too high. Yours could be related to inflammation from RA or the brain tumor. Is that currently present or a past problem?
I would personally see a sleep specialist for treatment of these. You don't have to put up with them-they are AWFUL.
aww thank you for your reply Ladybug. So sorry to hear you suffer from these too....they are Awful and embarrassing if I go away for the weekend with friends, so I tend not to.
Yes, my tumour is at present and under treatment. I hadn't thought of a sleep specialist thank you, I must try that as I suffer from sleep apneoa also.
Hope you are having more good days than bad
I use to have those all the time when I was growing up, except I was pretty sure that I was awake. I could see the clock and even my family members going downstairs to go to work very early in the morning or having a late night snack. I explained to them exactly what they did during these "night terrors" and they confirmed that I was correct, so I couldn't have been dreaming. I would see hooded figures, shadow men in fedora hats and trenchcoats, etc. I couldn't move when I saw them. So I could imagine how frightening these could be to you. In your case, I do believe it could be related to your brain tumor. A lot of prescription medicine could also cause vivid nightmares. You should always take a look at the side effects and see if they conflict or have adverse effects if suffering from other disorders.
Thank you Foodman for your fascinating reply. I can so relate to all your details especially the 'hooded figure'. Yes I have looked at the side effects of mixing drugs and I am as careful as I possibly can be. Thank you again.